Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 45, NWS Memphis, TN

May 1, 20104 counties in Mississippi; 4 counties in Tennessee

NWS Memphis, TN issued this flash flood warning at May 1, 2010, 7:19 AM CDT for 4 counties in Mississippi; 4 counties in Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2010, 7:19 AM CDT (12:19 UTC)
Expired
May 1, 2010, 11:15 AM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, MS, DeSoto County, MS, Marshall County, MS, Tate County, MS, Fayette County, TN, Hardeman County, TN, Haywood County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 50 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-380 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

419 
WGUS54 KMEG 011219
FFWMEG
MSC009-033-093-137-TNC047-069-075-157-011615-
/O.NEW.KMEG.FF.W.0045.100501T1219Z-100501T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
719 AM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTH CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1115 AM CDT

* AT 719 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
  HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
  PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT HOUR.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
  HOLLY SPRINGS...OLIVE BRANCH...BOLIVAR AND COLLIERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3549 8925 3516 8886 3457 8960 3470 9015

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 1, 6:54 AM CDT, 25 minutes earlier.

Area forecast discussion, May 1, 6:54 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
654 AM CDT SAT MAY 1 2010

.DISCUSSION...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 422 AM CDT SAT MAY 1 2010/

DISCUSSION...
ONGOING SEVERE / FLASH FLOOD EVENT THE PRIMARY FORECAST CONCERN.

AT DISCUSSION TIME...A NEARLY STATIONARY BROKEN LINE OF THUNDERSTORMS
EXTENDED FROM EAST CENTRAL AR...THROUGH SOUTHWEST TN...INTO NORTHERN
MIDDLE TN. THIS LINE OF THUNDERSTORMS WAS FED BY A SOURCE REGION
OVER SOUTHEAST AR...IN THE VICINITY OF A SURFACE WARM FRONT. CELLS
WERE FORMING IN THIS REGION AND TRAINING NORTHEAST AT 40 TO 50 KTS ALONG
THE MIDSOUTH THUNDERSTORM LINE.

AREAS TO THE NORTH OF THIS MORNING/S THUNDERSTORM LINE WILL TAKE
SOME TIME TO DESTABILIZE. THIS SHOULD OCCUR ONCE A MIDLEVEL SHORTWAVE
AND ASSOCIATED SURFACE FRONTAL LOW EJECTS FROM FROM EAST TX INTO
EAST CENTRAL MO THIS AFTERNOON. GFS DEVELOPS A 150KT UPPER JET
CORE ACROSS THE OZARKS THIS EVENING... WITH THE MIDSOUTH IN THE
RIGHT ENTRANCE REGION OF THIS UPPER JET CORE. THE AFOREMENTIONED
SURFACE LOW WILL DRAG THE MAIN COLD FROM CENTRAL AR INTO THE MIDSOUTH
LATE TONIGHT...WITH THIS FEATURE SERVING AS A FOCUS FOR STRONG TO
SEVERE TRAINING THUNDERSTORMS. IN OTHER WORDS...A SIMILAR SET UP
TO EARLY THIS MORNING...BUT WITH STRONGER UPPER SUPPORT AND A SYNOPTIC
FRONT TO FOCUS CONVECTION ON. PRECIPITABLE WATER VALUES WILL POOL
TO NEAR 2.25 INCHES AHEAD OF THE FRONT. IN SUMMARY... A SIGNIFICANT
FLASH FLOOD EVENT IS EXPECTED TO CONTINUE THROUGH AT LEAST EARLY
SUNDAY.

BESIDES THE FLOODING THREAT... NAM FORECAST SOUNDINGS SHOW
CONSIDERABLE SHEAR...WITH SFC-3KM SRH IN EXCESS OF 500 M2/S2 AND
MIXED LAYER CAPES OF 1000 TO 2000 J/KG. THIS WILL LEAD TO A RISK
OF LATE EVENING TORNADOES... A FEW OF WHICH COULD BE STRONG AND
LONG TRACKED IF ABLE TO TAP INTO THE SURFACE BASED AIR ALONG THE
SYNOPTIC COLD FRONT.

THUNDERSTORMS WILL FINALLY BEGIN CLEARING THE MIDSOUTH LATE SUNDAY
AFTERNOON THROUGH SUNDAY NIGHT...CARRIED EAST BY A STRONG SHORTWAVE
EJECTING INTO THE OHIO VALLEY. THUNDERSTORMS SHOULD CLEAR NORTHEAST
MS BY AROUND SUNRISE MONDAY.

FURTHER OUT...HAVE LOWERED LATE WEEK TEMPERATURES WITH THE PASSAGE
OF A PROGRESSIVE AND OPEN NORTHERN BRANCH UPPER TROF AND SURFACE
COLD FRONT.

PWB

&&

.AVIATION...
12Z TAFS

OTHER THAN KJBR IN THE SHORT TERM...REALLY NOT ANY PARTICULAR TIME
OVER THE NEXT 24 HOURS THAT THUNDERSTORMS CANNOT BE RULED OUT AT
ANY OF THE MIDSOUTH TAFS SITES.

IT APPEARS THE THE SW TO NE CONVECTIVE LINE WILL REMAIN NORTH OF
THE KMEM TERMINAL THROUGH 14Z. THERE IS CONCERN THAT DESTABILIZATION
WILL OCCUR OVER THE DELTA AREAS OF SOUTHEAST AR / NORTHWEST MS
LATER THIS MORNING. THIS WOULD LEAD TO RAPID DEVELOPMENT OF STRONG
TO SEVERE STORMS NEAR KMEM TOWARD LATE MORNING...WITH SCATTERED
GENERAL THUNDERSTORMS IN THE INTERIM. KTUP MAY BE UNDER THE THREAT OF
STRONG THUNDERSTORMS AS EARLY AS 14Z OR 15Z. EXPECT THUNDERSTORM
IN GENERAL TO INCREASE IN COVERAGE OVER NORTH MS THIS MORNING...AS
THIS AREA HAS NOT BEEN WORKED OVER AS MUCH BY OVERNIGHT CONVECTION.

EXPECT ANOTHER ROUND OF STRONG TO SEVERE STORMS THIS EVENING. THE
OVERNIGHT PERIODS WILL ADDITIONAL STORMS FORMED ALONG AND AHEAD OF
AN EASTWARD MOVING COLD FRONT.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  78  68  72  56 / 100 100  90  40
MKL  79  69  71  52 / 100 100 100  50
JBR  77  63  71  52 / 100 100  50  20
TUP  81  73  75  56 / 100 100 100  80

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR COAHOMA-DESOTO-
     TUNICA.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BENTON MS-
     MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ALCORN-CALHOUN-
     CHICKASAW-ITAWAMBA-LAFAYETTE-LEE MS-MONROE-PONTOTOC-
     PRENTISS-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENDERSON-
     HENRY-MADISON-MCNAIRY-WEAKLEY.

     FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR HARDIN.

&&
Hazardous weather outlook, May 1, 4:47 AM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
447 AM CDT SAT MAY 1 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
447 AM CDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...
OVER AREAS TO THE WEST OF THE NATCHEZ TRACE PARKWAY...WITH A
SLIGHT RISK EAST OF THE PARKWAY...OVER NORTHEAST MISSISSIPPI.

ATMOSPHERIC CONDITIONS WILL REMAIN FAVORABLE FOR TORNADOES...
DAMAGING WINDS AND LARGE HAIL. THE TORNADO RISK WILL INITIALLY BE
MAXIMIZED ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR...BUT WILL
SPREAD NORTH THROUGH THE REMAINDER OF THE MIDSOUTH THIS AFTERNOON.

FOR THE EVENING AND OVERNIGHT PERIODS...AN UPPER LEVEL DISTURBANCE
AND SURFACE COLD FRONT WILL MOVE INTO THE MIDSOUTH...LIKELY
INCREASING THE TORNADO THREAT. STRONG...POTENTIALLY LONG LIVED
TORNADOES WILL BE POSSIBLE TONIGHT.

IN ADDITION TO TORNADOES...DAMAGING WINDS AND LARGE HAIL...
SIGNIFICANT FLASH FLOODING WILL LIKELY OCCUR THROUGH TONIGHT. BY
SUNRISE SUNDAY...RAINFALL OF 5 TO 8 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEVERE THUNDERSTORMS AND FLASH FLOODING ARE LIKELY SUNDAY...MAINLY
EAST OF THE MISSISSIPPI RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THROUGH SUNDAY.

PWB

In the hours before

Local storm report, May 1, 2:05 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
205 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W PICKWICK DAM        35.05N 88.29W
04/30/2010  E1.00 INCH       HARDIN             TN   PUBLIC

1105 PM     TORNADO          2 E SUCCESS             36.45N 90.69W
04/30/2010                   CLAY               AR   LAW ENFORCEMENT

            TORNADO SPOTTED BY SHERIFF DEPUTY ALONG HWY 328.

1117 PM     HAIL             10 WSW JONESBORO        35.77N 90.85W
04/30/2010  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            HAIL IN CASH, ARKANSAS.

1125 PM     TSTM WND DMG     5 NNE WEINER            35.69N 90.87W
04/30/2010                   POINSETT           AR   PUBLIC

            1 BUILDING COLLAPSED...POWER LINES DOWN AND SOME SMALL
            TREES DOWN NEAR US 49 AND PUNKIN CENTER ROAD.

1140 PM     TSTM WND DMG     11 N PARAGOULD          36.22N 90.51W
04/30/2010                   GREENE             AR   TRAINED SPOTTER

            AT LEAST ONE TREE DOWN.

1155 PM     TSTM WND DMG     3 S CARAWAY             35.71N 90.33W
04/30/2010                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TREES DAMAGED FROM US 135 TO MISSISSIPPI COUNTY LINE NEAR
            CR 884. TREE ON HOUSE AT CR 885 ALSO.

1225 AM     HAIL             MANILA                  35.88N 90.16W
05/01/2010  E1.00 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

1225 AM     TSTM WND DMG     MANILA                  35.88N 90.16W
05/01/2010                   MISSISSIPPI        AR   TRAINED SPOTTER

            SHED BLOWN DOWN AND POWER LINES DOWN. ALSO SOME POWER
            LINES TOWN SOUTH OF MANILLA.

0142 AM     HAIL             STANTON                 35.46N 89.40W
05/01/2010  E1.75 INCH       HAYWOOD            TN   AMATEUR RADIO

0155 AM     HAIL             BROWNSVILLE             35.59N 89.25W
05/01/2010  E1.00 INCH       HAYWOOD            TN   PUBLIC

&&

TLSJR
Local storm report, May 1, 2:10 AM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
210 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W PICKWICK DAM        35.05N 88.29W
04/30/2010  E1.00 INCH       HARDIN             TN   PUBLIC

1105 PM     TORNADO          2 E SUCCESS             36.45N 90.69W
04/30/2010                   CLAY               AR   LAW ENFORCEMENT

            TORNADO SPOTTED BY SHERIFF DEPUTY ALONG HWY 328.

1117 PM     HAIL             10 WSW JONESBORO        35.77N 90.85W
04/30/2010  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            HAIL IN CASH, ARKANSAS.

1125 PM     TSTM WND DMG     5 NNE WEINER            35.69N 90.87W
04/30/2010                   POINSETT           AR   PUBLIC

            1 BUILDING COLLAPSED...POWER LINES DOWN AND SOME SMALL
            TREES DOWN NEAR US 49 AND PUNKIN CENTER ROAD.

1140 PM     TSTM WND DMG     11 N PARAGOULD          36.22N 90.51W
04/30/2010                   GREENE             AR   TRAINED SPOTTER

            AT LEAST ONE TREE DOWN.

1155 PM     TSTM WND DMG     3 S CARAWAY             35.71N 90.33W
04/30/2010                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TREES DAMAGED FROM US 135 TO MISSISSIPPI COUNTY LINE NEAR
            CR 884. TREE ON HOUSE AT CR 885 ALSO.

1225 AM     HAIL             MANILA                  35.88N 90.16W
05/01/2010  E1.00 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

1225 AM     TSTM WND DMG     MANILA                  35.88N 90.16W
05/01/2010                   MISSISSIPPI        AR   TRAINED SPOTTER

            SHED BLOWN DOWN AND POWER LINES DOWN. ALSO SOME POWER
            LINES TOWN SOUTH OF MANILLA.

0142 AM     HAIL             STANTON                 35.46N 89.40W
05/01/2010  E1.75 INCH       HAYWOOD            TN   AMATEUR RADIO

0155 AM     HAIL             BROWNSVILLE             35.59N 89.25W
05/01/2010  E1.00 INCH       HAYWOOD            TN   PUBLIC

0200 AM     TSTM WND GST     MARTIN                  36.34N 88.86W
05/01/2010  M72.00 MPH       WEAKLEY            TN   TRAINED SPOTTER

&&

TLSJR
Special weather statement, May 1, 2:47 AM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 AM CDT SAT MAY 1 2010

TNZ049-050-088-089-010815-
FAYETTE TN-SHELBY TN-HAYWOOD TN-TIPTON TN-
247 AM CDT SAT MAY 1 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 AM CDT FOR...

  NORTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  EAST CENTRAL SHELBY COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 25 MILES SOUTHWEST OF DANCYVILLE AT 247 AM
CDT...MOVING NORTHEAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE...HAYWOOD...SHELBY AND TIPTON COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Local storm report, May 1, 5:18 AM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             2 W PICKWICK DAM        35.05N 88.29W
04/30/2010  E1.00 INCH       HARDIN             TN   PUBLIC

1105 PM     TORNADO          2 E SUCCESS             36.45N 90.69W
04/30/2010                   CLAY               AR   LAW ENFORCEMENT

            TORNADO SPOTTED BY SHERIFF DEPUTY ALONG HWY 328.

1117 PM     HAIL             10 WSW JONESBORO        35.77N 90.85W
04/30/2010  E0.75 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

            HAIL IN CASH, ARKANSAS.

1125 PM     TSTM WND DMG     5 NNE WEINER            35.69N 90.87W
04/30/2010                   POINSETT           AR   PUBLIC

            1 BUILDING COLLAPSED...POWER LINES DOWN AND SOME SMALL
            TREES DOWN NEAR US 49 AND PUNKIN CENTER ROAD.

1140 PM     TSTM WND DMG     11 N PARAGOULD          36.22N 90.51W
04/30/2010                   GREENE             AR   TRAINED SPOTTER

            AT LEAST ONE TREE DOWN.

1155 PM     TSTM WND DMG     3 S CARAWAY             35.71N 90.33W
04/30/2010                   CRAIGHEAD          AR   FIRE DEPT/RESCUE

            TREES DAMAGED FROM US 135 TO MISSISSIPPI COUNTY LINE NEAR
            CR 884. TREE ON HOUSE AT CR 885 ALSO.

1225 AM     HAIL             MANILA                  35.88N 90.16W
05/01/2010  E1.00 INCH       MISSISSIPPI        AR   TRAINED SPOTTER

1225 AM     TSTM WND DMG     MANILA                  35.88N 90.16W
05/01/2010                   MISSISSIPPI        AR   TRAINED SPOTTER

            SHED BLOWN DOWN AND POWER LINES DOWN. ALSO SOME POWER
            LINES TOWN SOUTH OF MANILLA.

0142 AM     HAIL             STANTON                 35.46N 89.40W
05/01/2010  E1.75 INCH       HAYWOOD            TN   AMATEUR RADIO

0155 AM     HAIL             BROWNSVILLE             35.59N 89.25W
05/01/2010  E1.00 INCH       HAYWOOD            TN   PUBLIC

0200 AM     TSTM WND GST     MARTIN                  36.34N 88.86W
05/01/2010  M72.00 MPH       WEAKLEY            TN   TRAINED SPOTTER

0459 AM     FLASH FLOOD      ATOKA                   35.45N 89.77W
05/01/2010                   TIPTON             TN   TRAINED SPOTTER

            WIDESPREAD FLOODING IN ATOKA. 3.82 INCHES OF RAIN FELL
            FROM 4 AM CDT TO 459 AM CDT.

0500 AM     FLASH FLOOD      4 NE JACKSON            35.67N 88.78W
05/01/2010                   MADISON            TN   TRAINED SPOTTER

            4.12 INCHES OF RAIN IN PAST 2 HOURS. 1.90 IN PAST 45
            MINUTES. WATER UP TO CAR BUMPERS ON MADDOX DRIVE

&&

MRM
Special weather statement, May 1, 5:20 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
520 AM CDT SAT MAY 1 2010

TNZ088-089-011100-
FAYETTE TN-SHELBY TN-
520 AM CDT SAT MAY 1 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 AM CDT FOR...

  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES WEST OF ELLENDALE TO 3
MILES SOUTH OF DOWNTOWN MEMPHIS AT 520 AM CDT...MOVING EAST AT 25
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN FAYETTE AND SHELBY COUNTIES...INCLUDING LOCATIONS NEAR
BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN AND MIDTOWN MEMPHIS...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES ROBCO LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, May 1, 6:31 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 AM CDT SAT MAY 1 2010

TNZ054-055-011200-
DECATUR TN-HENDERSON TN-
631 AM CDT SAT MAY 1 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 AM CDT FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 6 MILES SOUTHEAST OF LEXINGTON AT 631 AM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DECATUR AND HENDERSON COUNTIES...INCLUDING LOCATIONS NEAR
LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ TRACE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES PIN OAK LAKE.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 8:51 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo29 min
Apr 30, 9:51 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Monroe39 min
Apr 30, 10:15 PM CDTFlash Flood WarningMEGChickasaw2 hr
Apr 30, 10:28 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe47 min
Apr 30, 11:10 PM CDTSevere Thunderstorm WarningMEGChickasaw, Monroe30 min
May 1, 3:32 AM CDTSevere Thunderstorm WarningMEGTunica43 min
May 1, 4:06 AM CDTTornado WarningMEGDeSoto, Tunica39 min
May 1, 4:47 AM CDTFlash Flood WarningMEGDeSoto, Tate, Tunica12 hr
May 1, 7:23 AM CDTTornado WarningMEGDeSoto, Marshall52 min
May 1, 7:53 AM CDTTornado WarningMEGBenton, Marshall52 min
May 1, 9:18 AM CDTTornado WarningMEGDeSoto, Marshall16 min
May 1, 10:04 AM CDTTornado WarningMEGDeSoto41 min
May 1, 10:14 AM CDTFlash Flood WarningMEGCoahoma, Quitman, Tallahatchie, Tunica4 hr
May 1, 11:06 AM CDTTornado WarningMEGPanola, Quitman, Tate, Tunica28 min
May 1, 11:07 AM CDTFlash Flood WarningMEGLafayette, Marshall, Panola, Quitman, Tallahatchie, Tate and 2 more4 hr
May 1, 11:13 AM CDTFlash Flood WarningMEGBenton, DeSoto, Marshall, Tate4 hr
May 1, 11:23 AM CDTTornado WarningMEGPanola, Quitman41 min
May 1, 12:38 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Union52 min
May 1, 12:50 PM CDTFlash Flood WarningMEGAlcorn, Benton, Calhoun, Lafayette, Lee, Marshall and 6 more5 hr
May 1, 1:05 PM CDTTornado WarningMEGBenton, Lafayette, Marshall, Tippah, Union40 min
May 1, 1:17 PM CDTTornado WarningMEGTippah, Union43 min
May 1, 1:46 PM CDTTornado WarningMEGAlcorn, Prentiss, Tippah44 min
May 1, 2:09 PM CDTTornado WarningMEGAlcorn, Prentiss, Tishomingo36 min
May 1, 2:22 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Pontotoc, Tippah, Union32 min
May 1, 2:27 PM CDTTornado WarningMEGAlcorn, Prentiss, Tishomingo48 min
May 1, 3:18 PM CDTAreal Flood WarningMEGDeSoto, Marshall24 hr
May 1, 3:43 PM CDTFlash Flood Warning EmergencyMEGBenton, Marshall2 hr
May 1, 4:35 PM CDTTornado WarningMEGDeSoto, Marshall40 min
May 1, 4:47 PM CDTTornado WarningMEGDeSoto, Marshall28 min
May 1, 6:50 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe24 min
Apr 30, 11:54 PM CDTTornado WarningMEGLauderdale51 min
May 1, 12:03 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton42 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lake, Lauderdale, Obion39 min
May 1, 12:21 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton39 min
May 1, 12:42 AM CDTSevere Thunderstorm WarningMEGLauderdale, Tipton48 min
May 1, 12:50 AM CDTSevere Thunderstorm WarningMEGCrockett, Dyer, Gibson, Lake, Lauderdale, Obion and 1 more40 min
May 1, 12:55 AM CDTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Tipton50 min
May 1, 1:13 AM CDTTornado WarningMEGLake, Obion26 min
May 1, 1:19 AM CDTSevere Thunderstorm WarningMEGFayette, Haywood, Shelby, Tipton41 min
May 1, 1:21 AM CDTFlash Flood WarningMEGLauderdale3 hr
May 1, 1:25 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Henry, Lake and 2 more50 min
May 1, 1:28 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 1:35 AM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale40 min
May 1, 1:39 AM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale, Madison, Tipton51 min
May 1, 1:41 AM CDTFlash Flood WarningMEGDyer, Lake, Obion4 hr
May 1, 2:08 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Decatur, Gibson, Henderson, Henry and 3 more52 min
May 1, 2:13 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 2:19 AM CDTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Lauderdale, Madison, Tipton41 min
May 1, 2:21 AM CDTFlash Flood Warning EmergencyMEGFayette, Haywood, Lauderdale, Shelby, Tipton12 hr
May 1, 2:47 AM CDTFlash Flood WarningMEGCarroll, Crockett, Dyer, Gibson, Haywood, Henry and 4 more10 hr
May 1, 2:52 AM CDTSevere Thunderstorm WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Henderson and 4 more53 min
May 1, 2:56 AM CDTSevere Thunderstorm WarningMEGCarroll, Decatur, Gibson, Henderson, Henry, Madison and 1 more49 min
May 1, 3:00 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton45 min
May 1, 3:08 AM CDTTornado WarningMEGCrockett, Fayette, Hardeman, Haywood, Madison, Tipton52 min
May 1, 3:36 AM CDTTornado WarningMEGFayette, Hardeman, Haywood, Madison39 min
May 1, 3:43 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton47 min
May 1, 3:54 AM CDTFlash Flood WarningMEGCarroll, Chester, Gibson, Hardeman, Haywood, Henderson and 2 more12 hr
May 1, 4:02 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Lauderdale, Madison, Tipton43 min
May 1, 4:14 AM CDTTornado WarningMEGChester, Crockett, Fayette, Hardeman, Haywood, Madison35 min
May 1, 4:29 AM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
May 1, 4:48 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Gibson, Henderson, Madison27 min
May 1, 5:10 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Gibson, Henderson, Madison50 min
May 1, 5:34 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood, Tipton41 min
May 1, 5:35 AM CDTFlash Flood WarningMEGChester, Decatur, Henderson6 hr
May 1, 6:23 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale14 days
May 1, 8:30 AM CDTTornado WarningMEGChester, Hardeman, Madison45 min
May 1, 8:38 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson52 min
May 1, 8:50 AM CDTTornado WarningMEGDecatur, Henderson40 min
May 1, 9:08 AM CDTTornado WarningMEGChester, Henderson, Madison52 min
May 1, 9:14 AM CDTSevere Thunderstorm WarningMEGHaywood, Lauderdale, Tipton19 min
May 1, 9:29 AM CDTRiver Flood WarningMEGMadison6 hr
May 1, 10:28 AM CDTTornado WarningMEGFayette, Shelby47 min
May 1, 11:00 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Haywood45 min
May 1, 11:05 AM CDTTornado WarningMEGFayette40 min
May 1, 11:26 AM CDTFlash Flood WarningMEGChester, Decatur, Henderson64 min
May 1, 11:30 AM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Madison45 min
May 1, 11:40 AM CDTRiver Flood WarningMEGObion, Weakley49 hr
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer, Gibson, Obion10 days
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer11 days
May 1, 11:40 AM CDTRiver Flood WarningMEGDyer11 days

Nearby

Flash Flood Warnings in Mississippi, 2010Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.